Jump to content

Sensation of electrical current, jolts etc.


Recommended Posts

Hi all,

just wondering if this is a sensation that you ever get?

I am talking about the sensation of receiving an electric shock. The severity varies, of course. I can often feel the sensation building until it suddenly climaxes in what feels like a "jolt" of electricity. It feels almost exactly like I'd imagine being on the verge of a seizure feels like. Very unpleasant.

 

I'm aware that anxiety on its own can cause some people to have a similar feeling (which is bizarre; anxiety can do some absolutely crazy things).

Interestingly, the first time I ever felt it was on a high dose of psychedelic mushrooms many years ago. 

  • Upvote 1
Link to comment
Share on other sites

I experimented some electrical shocks before to sleep while I was on MD, that was quite frequent.

 

Since you do not have has any drugs in the body during a long period, it is more likely to be caused by your anxiety. Maybe your body is overwhelmed by it and the fear makes your body uncapable of any movement, like when someone realizes is in the front of a car and is going to be hit.

 

When I have panic attacks, this is quite the feeling I get.

  • Upvote 1
Link to comment
Share on other sites

When I wake up, I have this electrical buzz sensation that can relate to the startup of a LSD/mushroom trip. I believe it has something to do with depression, in my experience. I might have a "burned out" situation.

Link to comment
Share on other sites

  • 2 weeks later...

I too have been experiencing this recently. My psychiatrist had me on high doses of Keppra, Tegretol, Lexapro, Wellbutrin, and Haldol, In hopes of treating my hppd and tackling other metal illness's iv been facing.... but after several months of taking these meds i felt as if the side effects were becoming worse than my condition and that they where also making my hppd worse so one day i decided to stop taking all of them... "i should have tappered!" and its been to weeks and i feel better only i get these "brain zaps". Iv also experienced this after using mdma and trying to go to bed after my trip.  I notice that it starts as a cluster around my temporal and occipital lobes then builds up and shoots down my spine sometimes...

 

Symptoms described as "brain zaps," "brain shocks," "brain shivers," "brain pulse-waves," "head shocks," "pulses," "flickers," or "cranial zings" are common withdrawal symptoms experienced during discontinuation (or reduction of dose) of antidepressant drugs.[3][4] These result from a global downregulation of serotonin receptors in response to increased levels of serotonin in the synaptic cleft, but the specific mechanism through which this creates symptoms is not understood.

 

I believe this is what im experiencing...

 

http://en.wikipedia.org/wiki/SSRI_discontinuation_syndrome

  • Upvote 1
Link to comment
Share on other sites

Yes i am currently undergoing this sensations and i csn say its not pleasant at the least. I am now 10 days of ssri and in the afternoon i meet my psych. What would you guys ask for besides clona? I am outta options and my doc doesnt know hppd

  • Upvote 1
Link to comment
Share on other sites

I am done with anafranil it didnt work. Neither did lexapro. I now want something to be more sharp headed and less foggy. Maybe wellbutrin or modifanil. I am out of ideas i still want to test sinemet. Maybe this afternoon i get him to prescribe me it.

  • Upvote 1
Link to comment
Share on other sites

Bring him some documentation (for instance the COMT Inhibition article) and some selected forum posts, if you haven't already. Seemed to work for me :) .

I still don't understand why you don't taper off the SSRI, though. It's gotta suck less than enduring those discontinuation symptoms?

  • Upvote 1
Link to comment
Share on other sites

I did taper off. But now i am on zero. My appointement with my psych was not in time.. so i have jolts and electic shocks now. I know this will enf in 8-10 weeks though, but really that is a long time when you dont feel your body and arw dizzy every freaking second.

I will print indeed some documentation.. Thanks!

  • Upvote 1
Link to comment
Share on other sites

Of course it matters! That is simply false.
As Wikipedia says:

The cause [of SSRI discontinuation syndrome] is the abrupt cessation, or rapid tapering of one of the SSRIs or SNRIs.

(emphasis added by me). It also stands to reason, that in time your receptors will upregulate once again as a response to the diminished amount of 5HT, hence the slow taper.

  • Upvote 1
Link to comment
Share on other sites

i did 3 weeks of tapering of.. i did this 3 times in my life and always started again with a ssri, this time im going trough this because ssri doesnt affects me it makes me only tired and not carying about the whole world, maybe its for me better to stop ssri, because i have took them for 10 years ++

  • Upvote 1
Link to comment
Share on other sites

Dam sounds like fun I had one of those zingers I thought it was totally cool.. I would trade my tinnitus for that any day!! Trust!! 

Does anybody want to swap me?? Come on mang any one what to swap one of their symptoms if they could with my tinnitus?? That's what I thought..

 

May I suggest that you live by the rule, that if you have nothing useful or respectful to say, then keep quiet. That would take care of the vast majority of your posts.

 

We are all struggling here. We all have our own set of symptoms. If the only contribution you can think of is belittling the struggles of others or spewing nonsense, then do us all a favor and keep quiet.

  • Upvote 2
Link to comment
Share on other sites

Actually I'm trying to put a little fun in ur disarray Charles. If u take offense to that talk for urself independently don't try to tie everyone in on ur comment when its only a figment of ur imagination as a whole for support.. Us?? We?? Try not to misinterpret things I say cool guy as well as categorize the vast majority of my posts not useful or respectful.

I think ur still upset about me challenging u on the flakiness' in ur last post that I commented on in regards to u regurgitating what peeps say then rubbing salt on their wounds. Try not to hold a grudge towards me my friend it was just an opinion that's all. U seem like a super sensitive guy that's why u over fabricated my comment and blew it completely out of proportion..

U didn't answer my question would u trade me ur Head Zaps for my tinnitus?? Hppd25yearsnow..

  • Upvote 1
Link to comment
Share on other sites

Guest
This topic is now closed to further replies.
 Share

×
×
  • Create New...

Important Information

By using this site, you agree to our Terms of Use.